MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BME SPEED(TM) IMPLANT KIT 11 X 10 MM; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BME SPEED(TM) IMPLANT KIT 11 X 10 MM; STAPLE,FIXATION,BONE
Model Number SE-1110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachment(s) located in notes & attachments section of the product complaint.The image(s) was reviewed, and the complaint condition of staple being deployed was confirmed as the image(s) showed fully deployed from its inserter and that the inserter release button was actuated in the lowered position.As the implant(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.The complaint condition is confirmed as the staple has been deployed while still in its original packaging.Based on the investigation conducted, it has been determined that the most probable root cause for this type of complaint is the historical packaging design, with transit/handling being a contributing factor.(b)(4) is open to address the design remediation of all bme product lines, which encompasses the design upgrade of speed from the current button inserters to slider inserters.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part #: se-1110, synthes lot #: bse170003, supplier lot #: bse170003, release to warehouse date: feb 01, 2017, suppler: (b)(4).Ncmr no 2884 was generated during assembly of items in the cleanroom, packaging personnel observed a mixed component.The mix occurred prior to receiving the parts in production.Operations investigation indicates this was mixed prior to receipt in the production area.This nc is not related to device was disengaged from inserter inside the package.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, it was observed that the bme speed implant kit was disengaged from inserter inside the package.There was no patient involvement.This complaint involves one (1) device.This report is for (1) bme speed(tm) implant kit 11 x 10 mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the bme speed(tm) implant kit 11 x 10 mm (p/n: se-1110, lot #: bse170003) was returned and received at us cq.Upon visual inspection, device was received in its original sealed package and the implant was deployed from the inserter and was freely moving inside the package, confirming the complaint condition.No other issues were identified with the returned device.The complaint condition was confirmed for the bme speed(tm) implant kit 11 x 10 mm (p/n: se-1110, lot #: bse170003).There is no indication that a manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that the most probable root cause for this type of complaint is the historical packaging design, with transit/handling being a contributing factor.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, change order 4551 was released on august 23, 2018 with an update to the packaging traveler for speed implants, indicating to package the loaded inserter with the release button facing down, instead of facing up, to avoid the tray pushing on it as saw on this complaint.The potential impact of the design to the complaint condition is addressed under capa-007630.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # se-1110, synthes lot # bse170003, supplier lot # bse170003, release to warehouse date: 01 feb 2017 , suppler: (b)(4), synthes lot # bse170003, supplier lot # bse170003, release to warehouse date: 01 feb 2017.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.,review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BME SPEED(TM) IMPLANT KIT 11 X 10 MM
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10804708
Report Number2939274-2020-05001
Device Sequence Number3865185
Product Code JDR
UDI-Device Identifier00810633020128
UDI-Public(01)00810633020128
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSE-1110
Device Catalogue NumberSE-1110
Device Lot NumberBSE170003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date11/24/2020
Patient Sequence Number1